Algebras and Representation Theory

, Volume 17, Issue 6, pp 1771–1783 | Cite as

Zariski Closed Algebras in Varieties of Universal Algebra

  • Alexei Belov-Kanel
  • Antonio Giambruno
  • Louis Halle Rowen
  • Uzi Vishne


The Zariski closure of an arbitrary representable (not necessarily associative) algebra is studied in the general context of universal algebra, with an application being that the codimension sequence is exponentially bounded.


Zariski closed Polynomial identities Codimension T-ideal Affine algebra Representable algebra Universal algebra 

Mathematics Subject Classifications (2010)

Primary: 16R10 17A30 Secondary: 16R30 17A01 17B01 17C05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aljadeff, E., Giambruno, A., La Mattina, D.: Graded polynomial identities and exponential growth. J. Reine Angew. Math. 650, 83–100 (2011)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Amitsur, S.A.: The sequence of codimensions of a PI-algebra. Israel J. Math. 47, 1–22 (1984)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bahturin, Yu.A., Drensky, V.: Graded polynomial identities of matrices. Linear Algebra Appl. 357, 15–34 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Belov, A., Rowen, L.H.: Computational aspects of polynomial identities. Research Notes in Mathematics, vol. 9. AK Peters (2005)Google Scholar
  5. 5.
    Belov, A., Rowen, L.H., Vishne, U.: Structure of Zariski closed algebras. Trans. Am. Math. Soc. 362, 4695–4734 (2010)CrossRefzbMATHGoogle Scholar
  6. 6.
    Belov, A., Rowen, L.H., Vishne, U.: PI-varieties associated to full quivers of representations of algebras. Trans. Am. Math. Soc., to appearGoogle Scholar
  7. 7.
    Belov, A., Rowen, L.H., Vishne, U.: Specht’s problem for associative affine algebras over commutative Noetherian rings. Trans. Am. Math. Soc., to appearGoogle Scholar
  8. 8.
    Belov, A., Rowen, L.H., Vishne, U.: Spechtian Varieties. preprint (2014)Google Scholar
  9. 9.
    Berele, A.: Properties of hook Schur functions with applications to p.i. algebras. Adv. Appl. Math. 41(1), 52–75 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Berele, A., Regev, A.: Asymptotic behaviour of codimensions of p.i. algebras satisfying Capelli identities. Trans. Am. Math. Soc. 360(10), 5155–5172 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Birkhoff, G.: Lattice theory. Am. Math. Soc. Colloq. Pub. 25 (1967)Google Scholar
  12. 12.
    Cohn, P.M.: Universal algebra. Reidel, Amsterdam (1981)CrossRefzbMATHGoogle Scholar
  13. 13.
    Drensky, V.S., Regev, A.: Exact asymptotic behaviour of the codimensions of some P.I. algebras. Israel J. Math. 96(part A), 231–242 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Giambruno, A., La Mattina, D.: Graded polynomial identities and codimensions: computing the exponential growth. Adv. Math. 225(2), 859–881 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Giambruno, A., Zaicev, M.: Exponential codimension growth of P.I. algebras: an exact estimate. Adv. Math. 142, 221–243 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Giambruno, A., Zaicev, M.: Polynomial identities and asymptotic methods. Mathematical Surveys and Monographs, vol. 122. AMS, Providence (2005)Google Scholar
  17. 17.
    Giambruno, A., Zaicev, M.: Proper identities, Lie identities and exponential codimension growth. J. Algebra 320(5), 1933–1962 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Giambruno, A., Zelmanov, E.: On growth of codimensions of Jordan algebras. In: Groups, algebras and applications. Contemp. Math., vol. 537, pp. 205–210 (2011)Google Scholar
  19. 19.
    Gordienko, A.S.: Codimensions of polynomial identities of representations of Lie algebras. Proc. Am. Math. Soc. 141(10), 3369–3382 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Higgins, P.J.: Algebras with a scheme of operators. Math. Nachr. 27, 115–132 (1963)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Jacobson, N.: Basic Algebra. Freeman, San Francisco (1980)zbMATHGoogle Scholar
  22. 22.
    Kemer, A.R.: Identities of finitely generated algebras over an infinite field. Math. USSR Izv. 37, 69–97 (1991)CrossRefMathSciNetGoogle Scholar
  23. 23.
    Kemer, A.R.: Identities of associative algebras. Transl. Math. Monogr. Am. Math. Soc. 87 (1991)Google Scholar
  24. 24.
    Kurosh, A.G.: Free sums of multiple operator algebras (Russian). Sibirsk. Mat. Z. 1, 62–70 (1960). correction, 638zbMATHMathSciNetGoogle Scholar
  25. 25.
    Kurosh, A.G.: Higher algebra. Translated from the Russian by George Yankovsky. Reprint of the 1972 translation. “Mir”, Moscow, 428 pp. (1988)Google Scholar
  26. 26.
    Mishchenko, S.P.: Growth of varieties of Lie algebras. English. Russian originalRussian Math. Surv. 45(6), 27–52 (1990). translation from Uspekhi Mat. Nauk 45(1990), No. 6(276), 25–45CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Petrogradsky, V.M.: Growth of polynilpotent varieties of Lie algebras, and rapidly increasing entire functions. Mat. Sb. 188, 119–138 (1997). English translation: Sb. Math. 188 (1997), 913931.CrossRefGoogle Scholar
  28. 28.
    Petrogradsky, V.M.: Codimension growth of strong Lie nilpotent associative algebras. Commun. Algebra 39, 918–928 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  29. 29.
    Razmyslov, Yu.P.: Algebras satisfying identity relations of Capelli type (Russian). Izv. Akad. Nauk SSSR Ser. Mat. 45, 143–166, 240 (1981)zbMATHMathSciNetGoogle Scholar
  30. 30.
    Razmyslov, Yu.P.: Identities of algebras and their representations. Sovremennaya Algebra. [Modern Algebra] “Nauka”, Moscow, 432 pp. Translations of Mathematical Monographs, vol. 138. American Mathematical Society, Providence. xiv+318 pp. (1994)Google Scholar
  31. 31.
    Regev, A.: The representation of S n and explicit identities of PI-algebra. J. Algebra 51, 25–40 (1978)CrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Rowen, L.H.: Polynomial identities in ring theory. Academic Press Pure and Applied Mathematics, vol. 84 (1980)Google Scholar
  33. 33.
    Stanley, RP.: Enumerative Combinatorics. Cambridge University Press, Cambridge (1999)CrossRefGoogle Scholar
  34. 34.
    Volichenko, I. B.: Varieties of Lie algebras with identity [[X 1, X 2, X 3], [X 4, X 5, X 6]] = 0 over a field of characteristic zero (Russian). Sibirsk. Mat. Zh. 25(3), 40–54 (1984)MathSciNetGoogle Scholar
  35. 35.
    Zaicev, M.V.: Integrality of exponents of growth of identities of finite-dimensional Lie algebras (Russian). Izv. Ross. Akad. Nauk. Ser. Mat. 66, 23–48 (2002). translation in Izv. Math. 66 (2002), 463–487CrossRefMathSciNetGoogle Scholar
  36. 36.
    Zubrilin, K.A.: Algebras that satisfy the Capelli identities (Russian). Mat. Sb. 186(3), 53–64 (1995). translation in Sb. Math. 186 (1995), no. 3, 359–370MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  • Alexei Belov-Kanel
    • 1
  • Antonio Giambruno
    • 2
  • Louis Halle Rowen
    • 1
  • Uzi Vishne
    • 1
  1. 1.Department of MathematicsBar-Ilan UniversityRamat-GanIsrael
  2. 2.Dipartimento di Matematica e InformaticaUniversità di PalermoPalermoItaly

Personalised recommendations